Anabolics
Search More Than 6,000,000 Posts
Results 1 to 21 of 21
  1. #1
    McBain is offline Member
    Join Date
    Dec 2001
    Location
    USA
    Posts
    751

    Bipolar Disorder

    Yeah I know this probably isn't in the right section but this is the only forum here I post in and I trust you guys, so that's why I posted it here. I am wondering if anyone here has bipolar disorder? I've suspected I may have it for a few months and I'm going to call my doc for a referal to a psychiatrist tomorrow. Any info any of you guys could give me on if treatment has been sucessful, etc. I'd really appreciate it. If you wish to not put this out in the open forum feel free to PM me with the info. Thanks, McBain

  2. #2
    BASK8KACE is offline Anabolic Member
    Join Date
    May 2002
    Posts
    2,502
    I don't have a Bi-P disorder, but I know this: you MUST be very careful about what drugs they prescribe you. Do your research.

    I had a friend who had had a heavy blow to the head--a concussion. He was prescribed Welbutrin for his depression. Luckily, before he started taking it, I did research for him and told him that the manufacturers of Welbutrin clearly state that people who have had concussions may develop seizures from taking Welbutrin. He never took the Welbutrin. He went back and talked to his doctor--he was steamed cause the doc had not taken an adequate history.

    Listen to your doctors, but do your own investigative work before you start popping stuff in your mouth.

    Good luck with that, man.

  3. #3
    McBain is offline Member
    Join Date
    Dec 2001
    Location
    USA
    Posts
    751
    Yeah I am very weary about any meds. I plan on researching anything they try to give me. If I do have it I hope that seeing the psychiatrist will be enough. Thanks for the advice bro, McBain

  4. #4
    BASK8KACE is offline Anabolic Member
    Join Date
    May 2002
    Posts
    2,502
    One other thing: AS can definitely take a latent psych disorder and make it manifest. It may be temporary. Make sure your docs follow your progress closely. Don't let them blow you off, or let you stay on meds longer than necessary.

    I've heard of people getting terrible moodswings merely by using androgel . If you make your test levels fluctuate, you're gonna affect other chemicals (obviously) in your body.

    Again...Good luck.

  5. #5
    McBain is offline Member
    Join Date
    Dec 2001
    Location
    USA
    Posts
    751
    Thanks bro will do

  6. #6
    sd11's Avatar
    sd11 is offline Banned
    Join Date
    Oct 2002
    Posts
    489
    what makes you think you have it??

  7. #7
    McBain is offline Member
    Join Date
    Dec 2001
    Location
    USA
    Posts
    751
    I might not, I display some of the symptoms of it but others I don't so I really don't know. As of now from the research I've done it seems like the most likely explaination but it's definitely not a definite answer right now.

  8. #8
    McBain is offline Member
    Join Date
    Dec 2001
    Location
    USA
    Posts
    751
    ^

  9. #9
    m16a2 is offline Senior Member
    Join Date
    Aug 2002
    Location
    LA
    Posts
    1,523
    Originally posted by BASK8KACE
    I did research for him and told him that the manufacturers of Welbutrin clearly state that people who have had concussions may develop seizures from taking Welbutrin.
    When you read the warnings for Wellbutrin, almost everything can cause a seizure with it. Seriously, there is about 4 pages of warnings about different ways you can develop seizures. Even if you take it for a few weeks, and stop for a few days, you can get them.

    It made me think twice about taking it, but I got over it after reading up on it.

  10. #10
    McBain is offline Member
    Join Date
    Dec 2001
    Location
    USA
    Posts
    751
    bump

  11. #11
    ceps is offline Junior Member
    Join Date
    Oct 2002
    Posts
    55
    So, did you see the shrink?

    If you do have Bipolar it's very treatable, but you generally need to stay on the meds indefinitely.

  12. #12
    big N's Avatar
    big N is offline Anabolic Member
    Join Date
    Sep 2001
    Posts
    3,137
    what exactly is it and what are the symptoms ?

  13. #13
    RubaHed is offline New Member
    Join Date
    Aug 2002
    Location
    New Orleans
    Posts
    17
    I've had manic/depression (bi-polar disorder) for the past 15 years and have been on lithium and was on prozac since then. I'm on lithobid and paxil now. I was 30 years old when I was diagnosed with it. I've had the same doctor for the past 12 years.
    If you have any questions, e-mail me.


    ironmichael1@icqmail.com

  14. #14
    Jdawg50's Avatar
    Jdawg50 is offline Anabolic Member
    Join Date
    Aug 2002
    Location
    Mountains
    Posts
    3,095
    Most docs will first put you on an anti-depressant. Prozac, Zoloft, Paxil, etc. Wellbutren does have a good amount of side effects, but they all do. You will not have as many sexual side effects with the wellbutren as the Prozac, Zoloft or Paxil. Sucky disorder for sure, I know a lot of people that have stuggled with this. The key seems to be finding something that makes you happy and really spend time focusing on that activity. Talking it out will help too
    Good luck

  15. #15
    McBain is offline Member
    Join Date
    Dec 2001
    Location
    USA
    Posts
    751
    I don't really want to go into my symptoms publicly, I have to admit I'm a little embarrassed.

    Thanks guys for responses. Jdawg, yeah I know what you mean about focusing on something you love. When I get in one of those "moods" lifting definitely helps a lot. I usually feel better afterwards but I can't lift everyday and sometimes if it happens at like 3am this isn't practical.

    Ruba, I'm going to shoot you an email later tonight with a few questions, thanks bro.

  16. #16
    hammerhead's Avatar
    hammerhead is offline Member
    Join Date
    Feb 2002
    Location
    North Atlantic
    Posts
    567
    If you truly do have bi-polar then you won't be able to focus on things that make you happy. It's not about being blue and being strong enough to look past it. It's about a bonafide chemical imbalance in your brain that makes it impossible at times to be happy and other times to not be happy. If you truly do have bi-polar then anything and everything you try on your own will fail. You will be doomed to days of not wanting to get out of bed or eat (if you get it bad enough).

    Ask yourself these questions: Do you get physically sick when you get depressed? Is it impossible to snap out of your depression? How crazy do you get when the upside kicks in? How many friends aren't your friends anymore because of the way you act sometimes? Are you a normal person 90% of the time and then there's that 10% that you don't want anyone to remember? Is it wasy to make friends and even easier to drive people away?

    This is just a general point about bi-polar for everyone who's interested.

    McBain - check your PMs.

  17. #17
    McBain is offline Member
    Join Date
    Dec 2001
    Location
    USA
    Posts
    751
    Thanks for the info bro

  18. #18
    vile0ner is offline New Member
    Join Date
    Jul 2003
    Location
    Kelowna, Canada
    Posts
    9

  19. #19
    swoleup is offline Associate Member
    Join Date
    Jun 2003
    Location
    Louisiana
    Posts
    201
    I have been diagnosed with slight bi-polar says my psych. I have been taking Depakote for it for about 2 years. It has helped in keeping my mood stabilized most of the time. The only side I've had is weight gain. And with me being into bodybuilding thats not a bad side at all.

  20. #20
    morphias is offline New Member
    Join Date
    Oct 2001
    Location
    S.C.
    Posts
    27
    I have been a bipolar alll my life,inherited from dad.I am using wellbutrin-lexapro-klonopin and seroquel.I am tired at times but am in control.The a.s . also acts as a mood elevator and helps with the depression.The test cyp. gives me the best results in this area.Study on the John Hopkins links and you can find all you need.

  21. #21
    roch's Avatar
    roch is offline Member
    Join Date
    Jun 2002
    Location
    infamy
    Posts
    630
    man I just love all the docs who tell people they are borderline manic depressive (bi-polar) I was diagnosed like this in high school and due to the fact my grandma had it I was placed first on librium and then on lithium at the age of 18. I was on over 1000 mgs a day because my bloodwork kept coming back normal and I was still reporting that I was getting fits of rage. I ended up gaining over 90 lbs from the lithium and lack of energy had caused me to not be able to work out. I was so damn lethargic. Please look into the symptoms of bi-polar disorder. if you feel you slightly show some of the charactheristics on there then think twice about getting on the medication. I am a natural hothead which comes from years of abuse and bullying. I am not manic depressive. as soon as I figured this out I was able to take the steps with a counselor to help me work through my issues. like hammerhead said, bi-polar people have a chemical imbalance. yes I can get extremely raging, and thena gain I can get extremely happy, but I didn't need the drugs to get control of myself. I just needed to understand me and the situations I needed to avoid to maintain a happy life. do your research!! can't be said enough.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •